MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN GO
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - the root lengths of the teeth may be shortened (root resorption) during orthodontic treatment causing a threat to longevity of the teeth." and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost" and "orthodontic treatment (including aligner treatment) may impair the health of the bone and gums which support the teeth and may aggravate the gums".The treating doctor shared that the potential root cause of this event could have been that patient has many heavily restored teeth and a history of tooth fracture, fracture likely due to biting forces and lack of supporting tooth structure (patient's poor pre-existing dental conditions confirmed by align's clinical assessment of available records).No conclusive evidence has been provided that supports or opposes the fact that the invisalign system aligners caused or contributed to the reported symptoms of required tooth extraction and the need for implant.This event is being filed as an mdr as the patient reported the symptoms of required tooth extraction (serious injury) and the invisalign system aligners were being used.
 
Event or Problem Description
The patient directly reported the following: the patient reported symptoms of broken lower front tooth, broken crown on lower front tooth, and required tooth extraction and implant.The patient did not report requiring any medical intervention to alleviate the reported symptoms.The patient did not report requiring any prescription medications to alleviate the reported symptoms.The patient reported discontinuing the use of the aligners on (b)(6) 2023; however, no progress has been reported to the dental office yet.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key18610457
Report Number2953749-2024-00078
Device Sequence Number2406056
Product Code NXC
UDI-Device Identifier00816063020424
UDI-Public(01)00816063020424(10)0149348351(13)230503(91)2037281411N
Combination Product (Y/N)N
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN GO
Device Catalogue Number9014
Device Lot Number149348351
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Initial Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR
Patient SexFemale